MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039778
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(6).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "a 30cc arrow iab catheter connected to maquet cardiosave iabp was placed in the patient on (b)(6) 2022 at 1400, the helium driveline tubing was discovered to be filled with blood on (b)(6) 2022 morning, as mentioned by the [customer].Then, the 30cc iab catheter and sheath were removed as a whole from the patient and exchanged for a new set of arrow ultraflex 30cc iab catheter".Further additional information states that the "[customer] confirmed that there was no replacement of the alleged iab catheter into the patient as the patient was fine without iab support.The [physician] also stated that the insertion of the [original] iab catheter was smooth".No report of patient harm or injury.
 
Additional Manufacturer Narrative
(b)(4).The serial number (ck10270) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a yellow bio-hazard bag.Returned with the sample was supplied data-scope inflation driveline tubing; liquid blood was noted within the returned inflation driveline tubing.Upon return, the distal end of the teflon sheath was at approximately 36.1cm from the iabc distal tip; clear fluid was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Numerous bends to the iabc central/outer lumen were noted at approximately 6.0cm, 34.7cm and 59.2cm from the iabc distal tip.Spots of dried blood was noted on the exterior surfaces of the returned iabc.Liquid blood/fluid was noted within the helium pathway.The customer pictures were reviewed; the pictures shows that blood is confirmed present within the helium pathway.The findings noted in the pictures are consistent with the reported event.The bladder thickness was measured at six points with measurements ranging from 0.0054in-0.0059in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab blood in helium pathway is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported that "a 30cc arrow iab catheter connected to maquet cardiosave iabp was placed in the patient on 24 sep 2022 at 1400, the helium driveline tubing was discovered to be filled with blood on 25 sep 2022 morning, as mentioned by the [customer].Then, the 30cc iab catheter and sheath were removed as a whole from the patient and exchanged for a new set of arrow ultraflex 30cc iab catheter".Further additional information states that the "[customer] confirmed that there was no replacement of the alleged iab catheter into the patient as the patient was fine without iab support.The [physician] also stated that the insertion of the [original] iab catheter was smooth".No report of patient harm or injury.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15625292
Report Number3010532612-2022-00422
Device Sequence Number20379485
Product Code DSP
UDI-Device Identifier10801902145618
UDI-Public10801902145618
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIPN039778
Device Catalogue NumberIAB-06830-U
Device Lot Number18F21D0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown